Format

Send to

Choose Destination
S Afr Med J. 1976 Jul 24;50(32):1233-7.

Occurrence of primary hepatocellular cancer and peliosis hepatis after treatment with androgenic steroids.

Abstract

Three patients are reported in whom treatment of Fanconi's anaemia with androgenic steroids was complicated by the development of either primary hepatocellular cancer (PHC) or peliosis hepatis. The first, a White woman aged 34 years, was found to have PHC after receiving first methyltestosterone and then oxymetholone for a total period of 7 years. She died 4 months after the diagnosis was made. The other 2 patients were White children who presented with peliosis hepatis after receiving methyltestosterone and oxymetholone for 8 years and oxymetholone for 5 years, respectively. Both died from their primary diseases shortly after oxymetholone treatment was discontinued. Possible pathogenic mechanisms involved in the development of these serious complications are discussed and the therapeutic dilemma raised by their occurrence is emphasised.

PMID:
184552
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center